MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; NMSA LAP CHOLE PACK

MEDLINE INDUSTRIES, LP; NMSA LAP CHOLE PACK
Catalog Number DYNJ65061A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Foreign Body In Patient (2687)
Date of Event 09/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2023 during a local injection the needle broke off at the hub and remained in the patient.The customer reported the patient spent "45 additional minutes" in the operating room while the surgeon attempted to find the needle "manually and with imaging" but, was not able to retrieve the needle.The customer reported when the patient was seen in the outpatient setting after surgery, the patient experienced "redness/fever" and reported the needle causing discomfort.The customer reported the patient required an additional surgery to remove the needle on (b)(6) 2023.Sample requested for return evaluation.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, on (b)(6) 2023 during a local injection the needle broke off at the hub and remained in the patient.

Common Device Name
NMSA LAP CHOLE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key18069744
Report Number1423395-2023-00069
Device Sequence Number7665626
Product Code FDE
UDI-Device Identifier10193489856637
UDI-Public10193489856637
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ65061A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown